Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 34, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Mar 31, 2008, 7:42 PM CDT for LeFlore County, Oklahoma. It was in force for 103 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 7:42 PM CDT (00:42 UTC)
- Expired
- Mar 31, 2008, 9:25 PM CDT
- In force
- 103 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 9:00 PM CDT | FLASH FLOOD | Whitesboro, OK | NUMEROUS RURAL ROADS FLOODED AND IMPASSABLE. SOME CATTLE LOST. AREA AFFECTED WAS FROM NEAR TALIHINA TO WHITESBORO TO BIG CEDAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 010042 FFWTSA OKC079-010245- /O.NEW.KTSA.FF.W.0034.080401T0042Z-080401T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 742 PM CDT MON MAR 31 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 945 PM CDT * AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN OVER MUCH OF SOUTHER LE FLORE COUNTY...MOVING EAST AT 30 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 945 PM CDT. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...OCTAVIA AND BIG CEDAR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3480 9446 3452 9448 3452 9493 3474 9494 TIME...MOT...LOC 0042Z 278DEG 26KT 3462 9480 $$
2 follow-up statements
000 WGUS74 KTSA 010133 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 832 PM CDT MON MAR 31 2008 OKC079-010245- /O.CON.KTSA.FF.W.0034.000000T0000Z-080401T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LE FLORE OK- 832 PM CDT MON MAR 31 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTHERN LE FLORE COUNTY... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT UP TO 2 TO 3 INCHES OF RAIN HAS FALLEN ACROS MUCH OF SOUTHERN LE FLORE COUNTY. WHILE THE HEAVY RAINFALL HAS ENDED...RUNOFF PROBLEMS AND LOCALIZED FLOODING MAY PERSIST THROUGH 945 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3480 9446 3452 9448 3452 9493 3474 9494 TIME...MOT...LOC 0132Z 278DEG 26KT 3457 9437 $$
000 WGUS74 KTSA 010225 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 925 PM CDT MON MAR 31 2008 OKC079-010235- /O.CAN.KTSA.FF.W.0034.000000T0000Z-080401T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LE FLORE OK- 925 PM CDT MON MAR 31 2008 ...THE FLASH FLOOD WARNING FOR SOUTHERN LE FLORE COUNTY IS CANCELLED... THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3480 9446 3452 9448 3452 9493 3474 9494 TIME...MOT...LOC 0225Z 278DEG 26KT 3452 9391 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 7:41 PM CDT, 1 minute earlier.
Area forecast discussion, Mar 31, 7:41 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT MON MAR 31 2008
.MESOSCALE UPDATE...
THE LEAD SUPERCELL MOVING ACROSS OUR EXTREME
SOUTHEAST OKLAHOMA COUNTIES HAS EXITED OUR
FORECAST AREA.
THE SQUALL LINE IS MERGING INTO THE OTHER CELLS
ACROSS PUSHMATAHA COUNTY AND THIS IS EXPECTED
TO DIMINISH THE TORNADO THREAT WITH THIS CELLS
A SEVERE THREAT WILL CONTINUE WITH THE LINE OF
STORMS FROM SOUTHERN LE FLORE COUNTY INTO
PUSMATAHA AND CHOCTAW COUNTIES GIVEN THAT
SURFACE BASED CAPES ARE STILL NEAR 1900 J/KG AHEAD
OF THE STORMS AND DEEP LAYER SHEAR OF 40 TO
50 KNOTS REMAINS.
THE LINE OF STORMS WILL ONLY SLOWLY MAKE SOUTHWARD
PROGRESS OVER THE NEXT FEW HOURS LIKELY TAKING
TIL NEAR 10 PM BEFORE THE THREAT IN CHOCTAW
COUNTY IS OVER.
THE WEAK THUNDERSTORMS THAT HAVE REDEVELOPED NEAR
AND WEST OF FORT SMITH ARE ELEVATED AND APPEAR TO
NOT BE RECEIVING SUFFICIENT INFLOW TO SUPPORT
MUCH OF AN INCREASE...SO SEVERE WEATHER IS NOT
EXPECTED WITH THESE CELLS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ049-OKZ053-OKZ075-
OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....99Hazardous weather outlook, Mar 31, 5:00 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT MON MAR 31 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
429 PM CDT MON MAR 31 2008
...SEVERE WEATHER THREAT CONTINUES TONIGHT FOR SOUTHEAST OKLAHOMA
NORTHEASTWARD THROUGH NORTHWEST ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...SOUTHEAST...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...SOUTHEAST...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK..SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
HEAVY RAIN.
RISK...ELEVATED.
AREA...SOUTHEAST...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
DISCUSSION...
SEVERE THUNDERSTORMS WERE ONGOING EARLY THIS EVENING ALONG AND AHEAD OF
A COLD FRONT...WHICH WAS LOCATED NEAR JAY...SOUTHWEST TO NEAR WAGONER...
AND TO HENRYETTA AT 5 PM. STRONG LOW LEVEL WINDS CONTINUE TO ENHANCE
LIFT AND CREATE STRONG WIND SHEAR OVER THE REGION TONIGHT AHEAD OF
THE COLD FRONT. WITH A VERY UNSTABLE AIRMASS IN PLACE...SEVERE
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
EASTWARD MOVING COLD FRONT. ADDITIONAL DISCRETE SUPERCELLS ARE
DEVELOPING ALONG A DRY LINE SOUTHWEST OF THE AREA...AND WILL MOVE
INTO SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS TONIGHT. THE GREATEST
THREAT FOR TORNADOES...INCLUDING A FEW STRONG LONG TRACK
TORNADOES...WILL BE ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
HOWEVER...THE ENTIRE AREA AHEAD OF THE COLD FRONT WILL HAVE SOME TORNADO
THREAT THIS EVENING. DUE TO THE VERY MOIST LOW LEVELS...HP SUPERCELLS
ARE LIKELY...WHICH MAY MAKE IT DIFFICULT TO SEE TORNADOES. RESIDENTS ARE
URGED TO REMAIN ALERT AND TAKE IMMEDIATE ACTION WHEN WARNINGS ARE ISSUED
FOR THEIR AREA. IN ADDITION TO THE TORNADO THREAT...VERY LARGE AND
DAMAGING HAIL IS POSSIBLE.
THE STORMS TONIGHT WILL BE EFFICIENT RAIN PRODUCERS...SO THE THREAT
FOR VERY HEAVY RAINFALL WILL CONTINUE AS WELL.
THE SEVERE WEATHER MODE IS EVOLVING INTO A LINEAR SQUALL LINE THREAT
THIS EVENING AS THE COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. LARGE
HAIL WILL REMAIN A THREAT...ALONG WITH DAMAGING STRAIGHT LINE WINDS AND
HEAVY RAINFALL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
GUSTY WINDS BEHIND TODAYS COLD FRONT WILL CONTINUE ON TUESDAY. ANOTHER
POTENT UPPER TROUGH WILL APPROACH THE REGION WEDNESDAY NIGHT AND
THROUGH THURSDAY. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE AS
ANOTHER COLD FRONT MOVES INTO A MOIST AND UNSTABLE AIRMASS. HEAVY RAIN
IS ALSO LIKELY WITH THIS NEXT SYSTEM WITH THE HEAVIEST RAIN EXPECTED
OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WIDE SPREAD TWO TO THREE
INCH RAINFALL AMOUNTS ARE LIKELY WITH LOCALLY HEAVIER AMOUNTS OF 6 INCHES
OR MORE POSSIBLE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WHILE THE SEVERE WEATHER THREAT ON WEDNESDAY AND THURSDAY CAN NOT BE
IGNORED...FLOODING FROM ADDITIONAL HEAVY RAIN WEDNESDAY NIGHT AND
THURSDAY COULD BE DEVASTATING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Mar 31, 5:32 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL MCCURTAIN 35.15N 94.97W
03/31/2008 E0.88 INCH HASKELL OK EMERGENCY MNGR
&&Local storm report, Mar 31, 5:51 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 N PANAMA 35.24N 94.67W
03/31/2008 E0.75 INCH LE FLORE OK AMATEUR RADIO
&&Local storm report, Mar 31, 6:17 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD SPRINGDALE 36.19N 94.13W
03/31/2008 WASHINGTON AR LAW ENFORCEMENT
NUMEROUS ROADS CLOSED/SOME WATER RESCUES
&&Local storm report, Mar 31, 6:31 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL ALBION 34.66N 95.10W
03/31/2008 E0.75 INCH PUSHMATAHA OK PUBLIC
0606 PM HAIL 9 N BOSWELL 34.16N 95.87W
03/31/2008 E1.75 INCH CHOCTAW OK PUBLIC
&&Local storm report, Mar 31, 6:39 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 4 W SPEER 34.11N 95.63W
03/31/2008 E1.00 INCH CHOCTAW OK TRAINED SPOTTER
&&Local storm report, Mar 31, 6:42 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL MULBERRY 35.50N 94.05W
03/31/2008 E0.88 INCH CRAWFORD AR BROADCAST MEDIA
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:02 PM CDT | Tornado Warning | TSA | Pushmataha | 58 min |
| Mar 31, 7:12 PM CDT | Tornado Warning | TSA | Choctaw | 63 min |
| Mar 31, 7:37 PM CDT | Flash Flood Warning | TSA | Pushmataha | 113 min |
| Mar 31, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 2 hr |
| Mar 31, 8:40 PM CDT | River Flood Warning | TSA | Adair | 24 hr |
| Mar 31, 8:53 PM CDT | Flash Flood Warning | TSA | Choctaw | 2 hr |
| Apr 1, 2:02 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 6 hr |
| Apr 1, 2:13 AM CDT | River Flood Warning | TSA | Cherokee | 35 hr |
| Apr 1, 3:37 AM CDT | River Flood Warning | TSA | LeFlore | 17 hr |
| Apr 1, 7:54 AM CDT | River Flood Warning | TSA | Ottawa | 30 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.